MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABLIZED ARTICULAR SURFACE RIGHT 10MM; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABLIZED ARTICULAR SURFACE RIGHT 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona cemented stemmed tibial component right size f catalog #: 42532007502 lot #: 63949714, persona posterior stabilized standard femoral component right size 9 catalog #: 42500606602 lot #: 63897833, persona cemented all-poly patella 35mm catalog #: 42540200035 lot #: 63975979.G2 - report source - foreign: event occurred in australia.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.This report was previously submitted erroneously on dec 10, 2024 under manufacturing report number 0001822565-2024-03889.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision to address post-operative polyethylene fracture approximately six (6) years post-operatively.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h4, h6, h11.Visual evaluation of pictures provided confirmed that the explanted polyethylene tibial insert was worn and discolored and a small, irregularly shaped fragment had fractured off from the implant.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The complaint sample was returned and visual examination of the product confirmed the post had fractured off.Further analysis determined the fracture was possibly due to overloading and potentially exacerbated by impingement damage through a crack at the initiation site with fatigue-related crack propagation progressing until the post separated from the surface of the device.The root cause remains unchanged at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA POSTERIOR STABLIZED ARTICULAR SURFACE RIGHT 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21055963
Report Number3007963827-2025-00008
Device Sequence Number8783119
Product Code JWH
UDI-Device Identifier00889024243750
UDI-Public(01)00889024243750(17)220630(10)63716068
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue Number42522400710
Device Lot Number63716068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer03/17/2025
01/14/2026
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date03/24/2025
01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight75 KG